EconPapers    
Economics at your fingertips  
 

Permanent‐transitory Decomposition in Var Models With Cointegration and Common Cycles

Alain Hecq, Franz C. Palm and Jean-Pierre Urbain

Oxford Bulletin of Economics and Statistics, 2000, vol. 62, issue 4, 511-532

Abstract: In this paper we derive permanent‐transitory decompositions of non‐stationary multiple times series generated by (r)nite order Gaussian VAR(p) models with both cointegration and serial correlation common features. We extend existing analyses to the two classes of reduced rank structures discussed in Hecq, Palm and Urbain (1998). Using the corresponding state space representation of cointegrated VAR models in vector error correction form we show how decomposition can be obtained even in the case where the number of common feature and cointegration vectors are not equal to the number of variables. As empirical analysis of US business fluctuations shows the practical relevance of the approach we propose.

Date: 2000
References: Add references at CitEc
Citations: View citations in EconPapers (58)

Downloads: (external link)
https://doi.org/10.1111/1468-0084.00185

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bla:obuest:v:62:y:2000:i:4:p:511-532

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0305-9049

Access Statistics for this article

Oxford Bulletin of Economics and Statistics is currently edited by Christopher Adam, Anindya Banerjee, Christopher Bowdler, David Hendry, Adriaan Kalwij, John Knight and Jonathan Temple

More articles in Oxford Bulletin of Economics and Statistics from Department of Economics, University of Oxford Contact information at EDIRC.
Bibliographic data for series maintained by Wiley Content Delivery ().

 
Page updated 2025-04-01
Handle: RePEc:bla:obuest:v:62:y:2000:i:4:p:511-532